Hi, I've been given the fake menopause injection 2 weeks ago to stop (very) painful periods due to endo, has anyone had the injection?

I'm awaiting surgery for a lump to be removed on my c-section scar caused by endometriosis followed by a laparoscopy, my gynaecologist gave me this fake menopause injection which will last for three months, I had this two weeks ago, I came on my period today and the pain is still here, so painful it's bringing me to tears, If anyone has had an injection for the same problem can they tell me how long it took to start taking effect? Did they still have one period after having the injection? Any information would be really appreciated, thank you x

7 Replies

  • Most of us have.

    Use the search box on the green bar at the top of the page and type in





    GnRH and so on. there are hundred and hundreds of previous discussions on these drugs.

    I would also strongly suggest you find out the name of the drug you re on and thoroughly read the patient advice leaflet for that drug- even if you were not given it, use google to find it- they are all available freely online and give excellent advice on what to expect and prepare for and the types of side effects to watch out for.

    And it isn't a fake menopause - it is very real - and for some ladies - a small number - it is a permanent menopause.

    It should be referred to as a temporary or medical menopause. Nothing fake about the experience whatsoever - it can be a ghastly experience for some ladies and a dreadful struggle to get through the treatment. Luckily because it doesn't cure endo and doesn't need to be continued for any good reason- if you do have a hard time of it you can quit at any time and not hve the next dose.

  • Am on prostap it takes abit of time for it to get into your system thats what my gyane said, I have my injection every month, am due my 3rd one in jan the last two ive bleed with like a normal period but it take time for it to work, the side effects of these injections very from woman to woman am lucky I only get the hot flushes some other woman can have dreadful side effects didn't you get an information leaflet when they gave you the injection?

  • I was given the injection the day i started my period and I got them once a month. I didn't have my period at all the first (and second) go round. It was truly menopause though, thankfully my worst side affect was wretched hot flashes, which I would take over the pain any day. All together I was receiving injections for two years. I quit them for 2 years when I got married, but I was so miserable I decided to try again. They didn't work at all. My doctor said sometimes that's just the case. It was devastating as that had been my only relief up to that point. I hope it's as your doctor has said and will start to work for you.

  • Hey I had tha same injection I bled for the first couple of months and I had it for nine months I still had pain and heavy bleeding but after about 4 months I had spotting throughout the time of being on the injection hope this helps x

  • Hello - I have had both decapeptyl injections(monthly) and Synarel nasal spray.Thde synarel was my first GRNH trial for 6 months and I took a couple of months to stop my periods.I did have hot flushes,but had pretty good pain relief,once my periods stopped.Decapeptyl was miraculous and after 2 weeks of 1st injection I had zero pain,no period and felt better than in 20yrs!due to other health issues( Meningitis and disabled due to ME) was decided that surgery was too risky and so I have been allowed 2years worth of decapeptyl,which was wonderful.Alas depo provera is not helping and I am currently just out hospital with massive endo flare,UTI and adhesions..I was then given another Depo jab,but consultant said it can take up to 2 months for it to kick in.Everyone reacts differently.

    Advice already given is great.Ido hope you find improvement but if not get back to GP,A and E if necessary.I have lost count of the number of admissions I have had with 10/10 pain but we all know when the pain is not tolerable any more.Do keep us informed-we are all here to help and support each other.

  • Hi I had prostap and had a period the 1st month, extremely heavy and painful, I had no period 2nd or 3rd, but hot flashes throughout, aching bones etc. I am only on it for 3 months .

  • Thanks everyone for your replies, it's helped a lot x

You may also like...